MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET; INTRODUCER, CATHETER
Model Number 916ESA
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), during a right tf tavr procedure of a 23 mm sapien 3 ultra valve in the non-edwards valve, severe difficulty was noted when passing the first valve through the esheath.The valve would not advance past the femoral head.It was decided to remove the delivery system and valve from the patient.A new system and valve were opened and the valve passed through the 16f esheath without issue.Upon removal, there was a extravasation around access site observed and vascular surgery was consulted.There was no damage of the devices noted.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information.The following sections of this report have been updated: corrected h.6 component codes and investigation conclusions.Added new information to h.6 type of investigation and investigation findings.The esheath plus was not returned to edwards lifesciences for evaluation.Without the device returned for evaluation, visual inspection, functional testing and dimensional analysis were unable to be completed.Imagery was provided from the site and revealed the following: the minimum luminal diameter (mld) was 4.7mm which is smaller than required for safe use of the 14f esheath (5.5mm) and no notable calcification or tortuosity present in that region.Although the work order of the complaint device was not provided, the device undergoes multiple 100% inspections during manufacturing.These inspections and tests during the manufacturing process support that it is unlikely that a non-conformance contributed to the reported complaint.The complaint was unable to be confirmed without the returned device or procedural imagery.As the device was not returned, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.A review of manufacturing mitigations supports that the sheath has proper inspections in place to detect issues related to the complaint events.A review of ifu/training materials revealed no deficiencies.Furthermore, there was no report of any issues with the sheath during device unpacking or preparation.As reported, ''as such, it is possible that patient factors (undersized vessel) likely contributed to the complaint events.However, a definite root cause was unable to be determined''.Per the procedural training manual, ''push force can vary due to angle of insertion, vessel diameter, tortuosity and degree of calcification.'' per the imaging evaluation at the femoral head, the vessel appears undersized for safe use of the 14f esheath (<5.5mm).These patient factors can create a challenging pathway for delivery system advancement through the sheath as it creates a constrained portion leading to resistance.This patient factors, in conjunction with the exposed apices of the crimped s3u thv may increase the rate of the thv getting caught on the sheath, preventing further advancement.Capa has identified to mitigate against the failure.As such, it is possible that patient factors (undersized vessel) likely contributed to the complaint events.However, a definite root cause was unable to be determined.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.No ifu/labeling/training manual inadequacies were identified.A product risk assessment (pra) was previously initiated and to address the issue, a corrective action preventative action (capa) was initiated to drive corrective actions.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key14000613
Report Number2015691-2022-04814
Device Sequence Number5091017
Product Code DYB
UDI-Device Identifier00690103193992
UDI-Public(01)00690103193992(17)230819(10)63946935
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model Number916ESA
Device Catalogue Number916ESA
Device Lot Number63946935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale